Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/112500
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Nonlinear size-dependent behaviour of single-walled carbon nanotubes
Author: Ghayesh, M.
Citation: Applied Physics A, 2014; 117(3):1393-1399
Publisher: Springer
Issue Date: 2014
ISSN: 0947-8396
1432-0630
Statement of
Responsibility: 
Mergen H. Ghayesh
Abstract: This paper examines the nonlinear size-dependent behaviour of single-walled carbon nanotubes (SWCNTs) based on the von-Karman nonlinearity and the nonlocal elasticity theory capable of predicting size effects. To this end, based on Hamilton’s principle in the framework of the nonlocal Euler–Bernoulli beam theory, the equation of motion and associated boundary conditions are derived. Then, with the aid of a high-dimensional Galerkin scheme, the nonlinear partial differential equation of motion of the SWCNT is recast into a reduced-order model. The dynamic response of the system is then investigated for two different types of excitation, namely primary and superharmonic excitations. Eventually, the effect of the slenderness ratio, forcing amplitude, and excitation frequency on the motion characteristics of the system is investigated.
Rights: © Springer-Verlag Berlin Heidelberg 2014
RMID: 0030066092
DOI: 10.1007/s00339-014-8561-6
Appears in Collections:Mechanical Engineering publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.